Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
213 Posts
Discussion Starter · #1 ·
I'm one of those "off-again, on-again" IBSers, predominantly C, but have had D in the past. I thought once and for all, after I quit my job, my IBS would be history. I guess not.I started taking a small dose of Prozac for depression, and one of the side effects is decreased appetite. As a result of this, I haven't felt like eating much, and have not been taking many calories in.I bought some Boost shakes, and today I felt for the first time like I could eat normally. I had a bagel, yogurt, and a Boost shake. I've eaten bagels and yogurt before without trouble, but today after the Boost shake I felt queasy and had a lot of rumbling in my stomach. My stomach feels weird today - like it's bloated and it's just very noisy. I thought I was going to have diarrhea, but it didn't happen.Has anyone had this happen? I'm at a loss as to what to do. I have been feeling anxious lately, too, so I'm not sure if my rumbly stomach is from anxiety, Boost, food I ate, etc. I hate to think I'm returning to a D state again, where everything I eat gives me trouble. Does anyone have advice for me?
 
G

·
I too had this happen. For me it was the yogurt. I had it for breakfast one day last week and was "on the pot" for the rest of the day.I could normally eat yogurt, but I guess I can't now.The rules are always changing...Marnie
 
G

·
I too had this happen. For me it was the yogurt. I had it for breakfast one day last week and was "on the pot" for the rest of the day.I could normally eat yogurt, but I guess I can't now.The rules are always changing...Marnie
 

·
Registered
Joined
·
23,983 Posts
How long have you been on the prozac?It also effects serotonin levels which also effects your appetite. This can either be a side effect, or it can do this back and forth kindof long term for some.Feeling quezy and anxious can be from not eating enough. The prozac can also make you feel kind of anxious sometimes. This may also depend on how long you have been on it.The shake could have been new to the body. Sometimes iron or ingredients in those can be problematic.It could be a combination of all the above.Do you know about hypnotherapy or cbt for IBS Tummy Troubles?Marnie, you don't always want to eliminate a food if it only cause a problem one time, or even a couple times.
 

·
Registered
Joined
·
23,983 Posts
How long have you been on the prozac?It also effects serotonin levels which also effects your appetite. This can either be a side effect, or it can do this back and forth kindof long term for some.Feeling quezy and anxious can be from not eating enough. The prozac can also make you feel kind of anxious sometimes. This may also depend on how long you have been on it.The shake could have been new to the body. Sometimes iron or ingredients in those can be problematic.It could be a combination of all the above.Do you know about hypnotherapy or cbt for IBS Tummy Troubles?Marnie, you don't always want to eliminate a food if it only cause a problem one time, or even a couple times.
 

·
Registered
Joined
·
213 Posts
Discussion Starter · #6 ·
Thanks for replying. Eric, I've been on the Prozac for about 1 1/2 weeks. It took away my appetite after about the third day. I don't want to go off of it, because I've tried other anti-depressants and I've had much more severe side effects. This one seems to be mild enough to not cause a lot of trouble. I really need it, too, because I tend to get very bad depressions.I have always had anxiety problems, but maybe Prozac makes it worse. For a lot of my life, I've experienced anxiety when I go to eat something, and now it's especially bad because I have no appetite and feel like I'm forcing food I don't want into myself. I can't really afford to lose a lot of weight either. I'm 5'7 1/2 and about 120 right now, so I'm a tad worried I'll get too thin.I know a little about hypnotherapy. Not a whole lot, though. I'm going to be visiting a new psychologist on Friday. I'm hoping he can help me with some of my problems with anxiety.Would you recommend cutting out the Boost for now? One difference was I have been taking Prozac at night, and waking up in the morning feeling slightly nauseous and "yucky." Today I took it in the morning, so I don't know if that could've triggered my rumbly stomach.
 

·
Registered
Joined
·
213 Posts
Discussion Starter · #7 ·
Thanks for replying. Eric, I've been on the Prozac for about 1 1/2 weeks. It took away my appetite after about the third day. I don't want to go off of it, because I've tried other anti-depressants and I've had much more severe side effects. This one seems to be mild enough to not cause a lot of trouble. I really need it, too, because I tend to get very bad depressions.I have always had anxiety problems, but maybe Prozac makes it worse. For a lot of my life, I've experienced anxiety when I go to eat something, and now it's especially bad because I have no appetite and feel like I'm forcing food I don't want into myself. I can't really afford to lose a lot of weight either. I'm 5'7 1/2 and about 120 right now, so I'm a tad worried I'll get too thin.I know a little about hypnotherapy. Not a whole lot, though. I'm going to be visiting a new psychologist on Friday. I'm hoping he can help me with some of my problems with anxiety.Would you recommend cutting out the Boost for now? One difference was I have been taking Prozac at night, and waking up in the morning feeling slightly nauseous and "yucky." Today I took it in the morning, so I don't know if that could've triggered my rumbly stomach.
 

·
Registered
Joined
·
23,983 Posts
Tummy Trouble, well the first thing is you have not been on it long enough and your still adjusting to it, so some of this can just be side effects that will go away hopefully.It can go two weeks to a month that even out. It can also help what your taking it for an even the IBS.You still want to eat and I suggest just eating very small meals all day for a bit.The weight thing is an individual thing.You probably want to learn some good relaxation techniques and hopefully the psychologist will help with that, in regards to IBS it helps if they have experience for that, but depends on what your seeing him for.The HT works on its own on a different level to calm you and help your IBS, so you know.I would quite the boost for now yes and try it again another time, but make sure your eating that is important.The times you take it can make a difference. See how it goes for the day time for you. I would also talk to your doc about that also when you see him.
 

·
Registered
Joined
·
23,983 Posts
Tummy Trouble, well the first thing is you have not been on it long enough and your still adjusting to it, so some of this can just be side effects that will go away hopefully.It can go two weeks to a month that even out. It can also help what your taking it for an even the IBS.You still want to eat and I suggest just eating very small meals all day for a bit.The weight thing is an individual thing.You probably want to learn some good relaxation techniques and hopefully the psychologist will help with that, in regards to IBS it helps if they have experience for that, but depends on what your seeing him for.The HT works on its own on a different level to calm you and help your IBS, so you know.I would quite the boost for now yes and try it again another time, but make sure your eating that is important.The times you take it can make a difference. See how it goes for the day time for you. I would also talk to your doc about that also when you see him.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top